Discussions that mention proamatine

Addison's Disease board


I have POTS also but I've been looking into other things because even though my blood pressure and heart rate are stable because of my Proamatine & Florinef, I still feel sick. I feel exhausted and out of it even when my bp is fine. That's when I came across Addison's and you're right, a lot of the symptoms are the same. I was really surprised. The thing that really got me thinking I have it is because I don't have a menstrual cycle and there has never been an explanation as to why.

But anyway, I was diagnosed with POTS 2 years ago and its a difficult diagnosis or atleast it has been for me because the medicines haven't allowed me to return to my life. But you're right, salt is really helpful and I don't eat it as much as I should so thanks for the reminder!
I dont get many side effects from Proamatine although in the beginning, like I said in the other post, it was difficult. The only major side effect I noticed was that I had tingling on my head - lots of people notice this but it goes away within time and its not that hard to deal with. I get muscle aches from time to time that I'm not sure are from the Proamatine but they could be. You should always monitor your blood pressure on this drug since it raises it. Every once in awhile mine will spike up too high but standing up usually makes it go back down.
I feel worse when I stand but I've also had symptoms sitting. I know a few people who take Proamatine and nobodys had any real problems with it. You just need to monitor your blood pressure while on it and I would increase it gradually. Your doctor should take an ultrasound and other tests of your heart to ensure that it's healthy and that everything's okay before you take the Proamatine. I used to be very concerned when my pressure went up that high but my doctor reassured me that high blood pressure only becomes a problem when it's consistent and if your heart isn't in good condition. If I were you, I'd write down a list of questions about it and ask your doctor - that way you'll have more peace of mind about it.

I take 10mg 3.5 times a day. Some people take more, others much less. It all depends on what your doctor thinks you need.

For me, the benefits have outweighed the negatives. I no longer faint or get as lightheaded and like I said, my bp is stable now so it was worth it for me.
[thank you.......QUOTE=dreemilyn;2999298]I feel worse when I stand but I've also had symptoms sitting. I know a few people who take Proamatine and nobodys had any real problems with it. You just need to monitor your blood pressure while on it and I would increase it gradually. Your doctor should take an ultrasound and other tests of your heart to ensure that it's healthy and that everything's okay before you take the Proamatine. I used to be very concerned when my pressure went up that high but my doctor reassured me that high blood pressure only becomes a problem when it's consistent and if your heart isn't in good condition. If I were you, I'd write down a list of questions about it and ask your doctor - that way you'll have more peace of mind about it.

I take 10mg 3.5 times a day. Some people take more, others much less. It all depends on what your doctor thinks you need.

For me, the benefits have outweighed the negatives. I no longer faint or get as lightheaded and like I said, my bp is stable now so it was worth it for me.
I've had to make alot of adjustments in my life unfortunately since the condition started for me. I don't work or go to school at the moment although recently things have gotten a little better for me for whatever reason so I'm slowly moving toward doing more. I'm glad you found a doctor who specializes in POTS; that will be extremely helpful. For me, the Proamatine has been a real lifesaver - I no longer faint but as I said before I tire easily and feel weak alot of the time. Make sure to load up on salt and drink as much water as you can or Gatorade. The compression stockings are a good idea too. Propping your legs up when you're feeling symptomatic helps. Exercise is important too although alot of people with POTs have trouble tolerating it. Just do as much as you can but don't overdo it...my doctor told me that any type of pool exercise is GREAT for circulation even just walking back and forth in the pool is a good idea. Mornings are rough on me too for whatever reason. I will say though, if I have a day where I don't feel good and sit or lay around all day I tend to feel worse so you do have to push yourself to a certain extent but you have to learn your limits which is really tough in the beginning. Things WILL get better and there is a lot of research going on right now about this. You'll improve within time. ::Hugs::
I'm part of a support group that has been very helpful to me but I just read that I'm not allowed to post the name of it on here unfortunately. :(
Thinking of you!